The modified propagation equation for TM polarized subwavelength spatial solitons in a nonlinear planar waveguide

Chi Feng Chen, Sien Chi

Research output: Contribution to journalArticlepeer-review

1 Scopus citations

Abstract

The wave equation of TM polarized subwavelength beam propagations in a nonlinear planar waveguide is derived beyond the paraxial approximation. This modified equation contains more higher-order linear and nonlinear terms than the nonlinear Schrödinger equation. The propagation of fundamental subwavelength spatial solitons is numerically studied. It is shown that the effect of the higher nonlinear terms is significant. That is, for the propagation of narrower beam the modified nonlinear Schrödinger equation is more suitable than the nonlinear Schrödinger equation.

Original languageEnglish
Pages (from-to)489-491
Number of pages3
JournalOptik
Volume117
Issue number10
DOIs
StatePublished - 4 Oct 2006

Keywords

  • Nonlinear effect
  • Nonlinear planar waveguide
  • Nonlinear Schrödinger equation
  • Spatial soliton
  • Subwavelength spatial soliton

Fingerprint

Dive into the research topics of 'The modified propagation equation for TM polarized subwavelength spatial solitons in a nonlinear planar waveguide'. Together they form a unique fingerprint.

Cite this